Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 294, NWS Nashville, TN

June 2, 2006Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2006, 12:32 PM CDT for Bedford County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 12:32 PM CDT (17:32 UTC)
Expired
Jun 2, 2006, 1:30 PM CDT
In force
58 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Bedford County, TN

The radar

The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 021733
SVROHX
TNC003-021830-
/O.NEW.KOHX.SV.W.0294.060602T1732Z-060602T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SHELBYVILLE

* UNTIL 130 PM CDT

* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF SHELBYVILLE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE AT...
  6 MILES NORTH OF SHELBYVILLE BY 1250 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM...ALONG HEAVY DOWNPOURS
OF RAIN. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3566 8666 3545 8666 3540 8629 3571 8630

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:58 AM CDT, 9 hours 34 minutes earlier.

Area forecast discussion, Jun 2, 2:58 AM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT FRI JUN 2 2006

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY
ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND
THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC
FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH
EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850
MB BOUNDARY JUST WEST OF THE SFC BOUNDARY.

FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT
THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM
ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING.
THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE
FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE
IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY
WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED.

AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING
THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A
CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO
PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR
THE EVE.

COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER
SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS
MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT
OF THE FCST FOR NOW.

IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A
FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF
SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL
NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    78  61  83  61 /  70  10  10  10
CLARKSVILLE  77  62  82  61 /  60  10  10  10
CROSSVILLE   74  58  77  54 /  80  40  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 2, 5:30 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON.
THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS
AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

31

In the hours before

Special weather statement, Jun 2, 12:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 PM CDT FRI JUN 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-021800-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1211 PM CDT FRI JUN 2 2006

A SHORT LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH
MARSHALL AND GILES COUNTIES THROUGH 1 PM. HEAVY RAINFALL WILL
OCCUR ALONG THIS LINE...WITH THE FILLING OF DRAINAGE DITCHES
AND THE PONDING OF WATER ON ROADWAYS. RAINFALL RATES...BETWEEN
ONE AND TWO INCHES PER HOUR CAN BE EXPECTED. MOTORISTS ARE URGED TO
DRIVE WITH CAUTION AND NOT TO CROSS WHERE WATER COVERS THE ROADWAY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:35 PM CDTFlash Flood WarningOHXMacon115 min
Jun 2, 11:48 AM CDTFlash Flood WarningOHXLawrence57 min
Jun 2, 2:00 PM CDTSevere Thunderstorm WarningOHXWarren30 min
Jun 2, 2:20 PM CDTSevere Thunderstorm WarningOHXVan Buren, White40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.